Affordable Access

Publisher Website

Bargaining one-dimensional social choices

Authors
Journal
Journal of Economic Theory
0022-0531
Publisher
Elsevier
Publication Date
Volume
137
Issue
1
Identifiers
DOI: 10.1016/j.jet.2006.12.001
Keywords
  • Bargaining
  • Voting
  • Qualified Majority
  • One-Dimensional Policies
  • Single-Peaked Preferences
  • Public Good Location

Abstract

Abstract We analyze bargaining over the one-dimension characteristic of a public good among n impatient players when decisions require q favorable votes, q ⩾ 2 . Stationary subgame perfect equilibrium strategies are characterized for all games with deterministic protocol. We provide a monotonicity condition (satisfied by all single-peak, strictly quasi-concave and concave utilities) that assures uniqueness for every q whenever player's utilities are symmetric around the peak. Without symmetry, the monotonicity condition assures uniqueness for qualified majorities, q > n / 2 , provided that agents are sufficiently patient and utilities satisfy an additional regularity condition. Asymptotic uniqueness is assured for qualified majorities by imposing only the monotonicity condition.

There are no comments yet on this publication. Be the first to share your thoughts.